Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Dirichlet problem for degenerate elliptic equations

Authors: Avner Friedman and Mark A. Pinsky
Journal: Trans. Amer. Math. Soc. 186 (1973), 359-383
MSC: Primary 35J70; Secondary 60H15
MathSciNet review: 0328345
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {L_0}$ be a degenerate second order elliptic operator with no zeroth order term in an m-dimensional domain G, and let $ L = {L_0} + c$. One divides the boundary of G into disjoint sets $ {\Sigma _1},{\Sigma _2},{\Sigma _3};{\Sigma _3}$ is the noncharacteristic part, and on $ {\Sigma _2}$ the ``drift'' is outward. When c is negative, the following Dirichlet problem has been considered in the literature: $ Lu = 0$ in G, u is prescribed on $ {\Sigma _2} \cup {\Sigma _3}$. In the present work it is assume that $ c \leq 0$. Assuming additional boundary conditions on a certain finite number of points of $ {\Sigma _1}$, a unique solution of the Dirichlet problem is established.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J70, 60H15

Retrieve articles in all journals with MSC: 35J70, 60H15

Additional Information

PII: S 0002-9947(1973)0328345-2
Keywords: Dirichlet problem, degenerate elliptic operator, weak solution, stochastic differential equations, stochastic integrals, exit time
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia